Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 27, 2021, 1:31 AM CDT for 4 counties in Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 1:31 AM CDT (06:31 UTC)
- Expired
- Oct 27, 2021, 2:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
Counties Creek County, OK, Okfuskee County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
810
WWUS84 KTSA 270631
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270730-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
131 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Osage, Creek, Pawnee,
northwestern Okmulgee, west central Tulsa and Okfuskee Counties
through 230 AM CDT...
At 130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Ponca City to 2 miles southeast
of Morrison to 3 miles north of Agra to near Johnson. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bristow... Pawhuska...
Okemah... Pawnee...
Okfuskee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Boley... Kellyville...
Oilton... Depew...
Paden... Shidler...
Wynona... Jennings...
Ralston... Westport...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 228.
Interstate 44 between mile markers 178 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3700 9642 3664 9628 3631 9617 3529 9615
3529 9644 3546 9644 3540 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3659 9705
3668 9706 3668 9694 3678 9675 3700 9675
TIME...MOT...LOC 0630Z 238DEG 42KT 3672 9715 3626 9699 3594 9685 3542
9686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 27, 12:29 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 27, 12:29 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1229 AM CDT Wed Oct 27 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Latest radar trends have line of strong thunderstorms impacting eastern Oklahoma TAF sites starting in the 08-09z time frame. Although storms should begin to weaken as convective line moves into a more stable air-mass, a brief period of 30 to 40 knot gusts will still be possible in the stronger bow segments. Storms still expected to move into northwest Arkansas by early to mid morning with periods of heavy rain. As wrap around precipitation continues over much of northeast Oklahoma and northwest Arkansas this afternoon into the evening hours, IFR to occasionally LIFR conditions will be possible as light to moderate rain persists. && .PREV DISCUSSION... /Issued 1024 PM CDT Tue Oct 26 2021/ ..UPDATE... DISCUSSION... Evening updated was a little delayed due to analysis of 00z data. This evening...a surface low resided across Western Kansas/Western Nebraska with a dryline extending southward through the far eastern portion of the Texas Panhandle and into west Texas. Just behind the dryline was a cold front across the Texas/Oklahoma Panhandles into Southeast New Mexico. A warm front/nearly stationary surface boundary stretched southeast from the surface low through Central/South Central Oklahoma and Northeast Texas. Storms had initiated along the dryline this evening and were spreading northeast within the warm sector defined between the dryline and surface/warm front. Further east across Eastern Oklahoma and Northwest Arkansas...mostly cloudy and breezy southeasterly winds were common...while the 60+ dewpoint line resided along and west of a line near Pawnee to Hugo. Overnight tonight...a linear line of showers and storms are expected to continue to develop and push into Eastern Oklahoma around 06-07z...into far Eastern Oklahoma around 12z and into Northwest Arkansas by mid morning Wednesday. Current thinking has not changed all that much with the strong to severe potentials...with the western portions of Eastern Oklahoma having the greater potential. The warm sector may push into Southeast Oklahoma...though instability across Northeast Oklahoma looks to be mainly elevated and weakening after 09z. Locally damaging winds are forecast to be the primary threat with a secondary threat for large hail and also a very low tornado threat as strong low level shear/SRH and a 40-50KT low level jet are expected ahead of the line. Further eastward with time...severe potentials should continue to weaken through the early morning hours Wednesday. With the broken/overcast cloud cover and continued breezy/gusty south southeasterly winds...temps tonight should not cool all that much with forecast lows in the upper 50s to mid 60s common. For the evening update...have adjusted pops/wx based on timing and to slow the cooling underneath the cloud cover. Otherwise...current forecast seems to be handling well at this time. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Oct 26, 5:18 PM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 518 PM CDT Tue Oct 26 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 518 PM CDT Tue Oct 26 2021 ...SEVERE STORMS POSSIBLE LATE TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...West of Highway 75 in Eastern Oklahoma. ONSET...After Midnight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After Midnight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Along and West of Highway 75 in Eastern Oklahoma. ONSET...After Midnight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are forecast to initially develop along a dryline over western Oklahoma early this evening and spread eastward into eastern Oklahoma after midnight tonight and into northwest Arkansas early Wednesday morning. Some of these storms could be strong to severe with damaging wind gusts and large hail the main severe weather concerns. A very small tornado threat will also exist west of Highway 75 in eastern Oklahoma. In addition to the severe threat, locally heavy rainfall could lead to flash flooding. Rainfall rates with these showers and storms may briefly exceed 2 inches per hour. Gusty southeast winds late this afternoon are expected to continue into tonight ahead of a storm system moving into the region overnight and Wednesday. Wind gusts of 20 to 30 mph are possible for much of the region with gusts around 35 mph and locally higher possible over parts of northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. THURSDAY...High Wind Potential. FRIDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Showers and storms will be ongoing across the area Wednesday morning. A secondary wave of storms will likely trigger along the cold front by early afternoon across eastern Oklahoma before moving into western Arkansas. Some of these storms could briefly become severe. Locally heavy rainfall which may lead to localized flash flooding will be possible. Gusty winds will also continue to be possible during the day Wednesday and increase further Wednesday night. Gusty winds are expected to peak Thursday as the upper system begins to move out. Gusts may exceed 40 miles per hour at times across much of the area. By Friday, winds look to weaken some though still remaining gusty with gusts of 20 to 30 mph possible. The upper level low pressure system is forecast to finally exit the region Friday with quieter weather forecast for the upcoming weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 27, 1:31 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
131 AM CDT Wed Oct 27 2021
OKZ054-059-060-064>066-270730-
Tulsa OK-Okmulgee OK-Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
131 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Osage, Creek, Pawnee,
northwestern Okmulgee, west central Tulsa and Okfuskee Counties
through 230 AM CDT...
At 130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Ponca City to 2 miles southeast
of Morrison to 3 miles north of Agra to near Johnson. Movement was
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Bristow... Pawhuska...
Okemah... Pawnee...
Okfuskee... Hominy...
Cleveland... Mannford...
Drumright... Fairfax...
Boley... Kellyville...
Oilton... Depew...
Paden... Shidler...
Wynona... Jennings...
Ralston... Westport...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 228.
Interstate 44 between mile markers 178 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Oklahoma.
&&
LAT...LON 3700 9642 3664 9628 3631 9617 3529 9615
3529 9644 3546 9644 3540 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3659 9705
3668 9706 3668 9694 3678 9675 3700 9675
TIME...MOT...LOC 0630Z 238DEG 42KT 3672 9715 3626 9699 3594 9685 3542
9686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:31 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 44 min |
| Oct 27, 4:49 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 41 min |
| Oct 27, 5:10 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 50 min |
| Oct 27, 5:31 AM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pushmataha | 59 min |
| Oct 27, 1:30 PM CDT | Areal Flood Advisory | TSA | Adair, Sequoyah | 3 hr |
| Oct 27, 2:05 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 32 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.